Home > Dermatology > WCD 2019 > Dermal Reactions to Systemic Drugs > Cutaneous adverse events due to EGFR inhibitors

Cutaneous adverse events due to EGFR inhibitors

Presented By
Dr Pietro Sollena, University of the Sacred Heart in Rome, Italy
Conference
WCD 2019

Due to the key role the epidermal growth factor receptor (EGFR) receptor plays in skin physiology, cutaneous toxicities are extremely frequent during therapy with these agents. In his presentation, Dr Pietro Sollena (University of the Sacred Heart in Rome, Italy) pointed out that prophylactic strategies are most successful in lowering these side effects [1].

Single and multiple kinase inhibitors are now targeted therapeutic strategies for the treatment of human malignancies, producing variable outcomes compared with conventional cytotoxic therapy. However, 45-100% of patients treated with an EFGR inhibitor present with cutaneous toxicities [2]. This is due to the key role of EGFR signalling in skin [2]. As Dr Salena described, EGFR is centrally involved in the maintenance of normal skin architecture, in growth and repair processes, and in the regulation of the inflammatory response of the epithelia. EGFR is most prominently expressed in proliferating basal...



Please login to read the full text of the article.


If you have no account yet, please register now.





Posted on